Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 1, 2014, 5:31 PM PDT for Mono County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 5:31 PM PDT (00:31 UTC)
- Expired
- Aug 1, 2014, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 188 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3153 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
891
WGUS55 KREV 020031
FFWREV
CAC051-020330-
/O.NEW.KREV.FF.W.0018.140802T0031Z-140802T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
531 PM PDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MONO COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 830 PM PDT
* AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A VERY SLOW MOVING THUNDERSTORM WITH TORRENTIAL RAINFALL OF ONE
INCH OR MORE PER HOUR.
* THE STORM PRODUCING FLASH FLOODING WILL AFFECT HIGHWAY 6 IN THE
NORTHERN CHALFANT VALLEY ABOUT 10 MILES SOUTH OF BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE
IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO
NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE. DEBRIS
FLOW OR FAST MOVING WATER MAY MOVE DOWN THE WEST SIDE OF THE WHITE
MOUNTAINS ONTO HIGHWAY 6.
&&
LAT...LON 3774 11845 3779 11838 3766 11830 3760 11841
3768 11849
$$
HOHMANN3 follow-up statements
253
WGUS75 KREV 020100
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
600 PM PDT FRI AUG 1 2014
CAC051-020330-
/O.CON.KREV.FF.W.0018.000000T0000Z-140802T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
600 PM PDT FRI AUG 1 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
SOUTHEASTERN MONO COUNTY...
AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL IN THE WARNING AREA
ABOUT 12 MILES SOUTH OF BENTON.
THIS STORM HAS WEAKENED SINCE 530 PM. HOWEVER...RADAR ESTIMATES
SUGGEST BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN SINCE THE STORM
MOVED INTO THE WARNING AREA AROUND 445 PM. FLASH FLOODING FROM RAPID
RUNOFF IN THE STEEP TERRAIN ON EITHER SIDE OF HIGHWAY 6 CAN OCCUR
WELL AFTER THE RAINFALL HAS STOPPED. THESE TYPES OF FLASH FLOODS
HAVE THE POTENTIAL TO WASH OUT SECTIONS OF THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3774 11845 3779 11838 3766 11830 3760 11841
3768 11849
$$
HOHMANN097
WGUS75 KREV 020224
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
724 PM PDT FRI AUG 1 2014
CAC051-020330-
/O.CON.KREV.FF.W.0018.000000T0000Z-140802T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
724 PM PDT FRI AUG 1 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
SOUTHEASTERN MONO COUNTY...
AT 716 PM PDT...THE CALIFORNIA HIGHWAY PATROL REPORTED SEVERAL
INCHES OF WATER AND DEBRIS FLOWING ACROSS HIGHWAY 6 NEAR CINNAMON
RANCH. ALSO WATER WAS BLOCKING THE DRIVEWAY TO SEVERAL HOMES IN THE
AREA.
THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL EXPIRATION TO
ACCOUNT FOR ADDITIONAL RUNOFF FROM THE NEARBY TERRAIN. MOTORISTS
DRIVING ALONG HIGHWAY 6 THROUGH THE CHALFANT VALLEY SHOULD CONTINUE
TO EXERCISE EXTREME CAUTION THROUGH 830 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. DO
NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE. REMEMBER
THAT FLASH FLOOD WATERS CAN OCCUR WELL AFTER THE RAIN STOPS IN AREAS
NEAR STEEP TERRAIN.
&&
LAT...LON 3774 11845 3779 11838 3766 11830 3760 11841
3768 11849
$$
HOHMANN456
WGUS75 KREV 020326
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
826 PM PDT FRI AUG 1 2014
CAC051-020333-
/O.EXP.KREV.FF.W.0018.000000T0000Z-140802T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
826 PM PDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM PDT FOR SOUTHEASTERN
MONO COUNTY...
THE THREAT FOR FLASH FLOODING AND DEBRIS FLOW HAS DIMINISHED. MINOR
FLOODING OR RUNOFF MAY CONTINUE IN LOW SPOTS FOR SEVERAL HOURS.
LAT...LON 3774 11845 3779 11838 3766 11830 3760 11841
3768 11849
$$
HOHMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:36 PM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 1, 1:36 PM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 136 PM PDT FRI AUG 1 2014 .SYNOPSIS... ISOLATED SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE TODAY WITH A DRY SOUTHWEST FLOW SHIFTING CHANCES FURTHER SOUTH AND EAST SATURDAY. MOISTURE WILL BEGIN TO RETURN SUNDAY WITH THUNDERSTORMS POSSIBLE TO I-80 AND ALL AREAS MONDAY. MOISTURE WILL REMAIN THROUGH THE WEEK WITH THUNDERSTORMS POSSIBLE EACH DAY. && .SHORT TERM... CONVECTION SLOWER TO GET STARTED THIS AFTERNOON WITH A MID-LEVEL CAP PRESENT ON THE 12Z KREV SOUNDING. STILL EXPECT A FEW STORMS TO FIRE NEAR THE OREGON BORDER AND SOUTH IN MONO AND MINERAL COUNTIES TODAY. WITH THE ZEPHYR NOW KICKING IN ACROSS TAHOE, STORMS SHOULD FIRE NEAR/JUST EAST OF THE RENO/CARSON CITY AREAS AND MOVE NORTHEAST. THESE STORMS COULD BE STRONG IF THE CONVERGENCE ALONG THE ZEPHYR IS ORGANIZED. EXPECT THE STORMS TO THEN DIMINISH AFTER SUNSET. FOR SATURDAY, SOUTHWEST FLOW WILL REMAIN FOR ANOTHER DAY AND PUSH MOST OF THE MOISTURE TO THE NORTH AND EAST. SOME SHOULD REMAIN FOR SOME STORMS SOUTH OF A BRIDGEPORT TO FALLON LINE DURING THE AFTERNOON AND EVENING. IN A SIGNIFICANT CHANGE, THE MODELS ARE NOW BRINGING THE INVERTED TROUGH OVER BAJA FURTHER WEST INTO WESTERN NEVADA SUNDAY NIGHT INTO MONDAY. THIS SHOULD RESULT IN MORE OF A MOISTURE INCREASE BEGINNING SUNDAY. AS A RESULT, HAVE INCREASED CHANCES OF STORMS OVER MONO-MINERAL COUNTIES FURTHER WITH ISOLATED STORMS POSSIBLE UP TO I-80. IF THE MODELS CONTINUE THIS TREND, THE MOISTURE INCREASE COULD BE SIGNIFICANT WITH HEAVY RAINS POSSIBLE OVER MONO-MINERAL COUNTIES. WHILE CLOUD COVER COULD INHIBIT HEATING, ONLY A SHORT BREAK WITH SUN WOULD BE REQUIRED FOR CONVECTION GIVEN THE AMOUNT OF MOISTURE FORECAST. REGARDING THE SMOKE FROM THE FRENCH AND BALD FIRES, THAT WILL BE AN ISSUE AT LEAST THROUGH THE WEEKEND. BOTH FIRES CONTINUE TO BURN ACTIVELY WITH SMOKE PRESENT IN NORTHWEST LASSEN COUNTY EXPECTED TO BE CONTINUOUS THROUGH MONDAY MORNING. FOR THE MAMMOTH AREA, SMOKE WILL MOVE BACK IN THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME CLEARING IS EXPECTED AGAIN SATURDAY MORNING BEFORE RETURNING IN THE AFTERNOON WHERE IT MAY CONTINUE THROUGH MONDAY MORNING. WALLMANN .LONG TERM...MONDAY THROUGH FRIDAY... SOME ADJUSTMENTS WERE MADE TO THE PRECEDING FORECAST. THESE CHANGES WERE MAINLY TO ACCOUNT FOR CURRENT MODEL TRENDS ESPECIALLY THUNDERSTORM COVERAGE ON MONDAY. DETERMINISTIC MODELS ARE IS GOOD AGREEMENT THROUGH WEDNESDAY BEFORE SOLUTIONS DIVERGE LATE IN THE WEEK. THIS TRANSLATES TO SLIGHTLY BETTER THAN MEDIUM CONFIDENCE IN THE FORECAST THROUGH WEDNESDAY, THEN LOW CONFIDENCE FOR THURSDAY AND FRIDAY. INCREASED PRECIPITATION CHANCES AND COVERAGE OF THUNDERSTORMS FOR MONDAY AS A WAVE PUSHES NORTHWARD AROUND THE WESTERN PERIPHERY OF THE HIGH OVER THE FOUR CORNERS REGION. IF THIS WAVE HOLDS TOGETHER, MONDAY WILL BE VERY ACTIVE WITH THE POTENTIAL FOR STORM CELLS WITH HEAVY RAIN. THE BEST CHANCES WILL LIKELY REMAIN NORTH OF HIGHWAY 50 AND EAST OF ALTERNATE 95. THESE AREAS WILL RECEIVE THE MOST SUN PRIOR TO DECENT FORCING AHEAD OF THE WAVE. AREAS SOUTH OF HIGHWAY 50 WILL LIKELY BE CLOUD COVERED WHICH WILL LIMIT SOLAR INSOLATION EARLY IN THE DAY. STILL, THERE WILL BE BREAKS IN CLOUD COVER ALLOWING FOR ENOUGH SURFACE INSTABILITY TO KICK OFF SCATTERED THUNDERSTORMS. ALSO, LOWERED TEMPERATURES A LITTLE ON MONDAY TO ANTICIPATE AREA CLOUD COVER. LATE IN THE WEAK, MODELS DIVERGE. THE EC HANGS ONTO A STRONGER WAVE ON THURSDAY WHILE THE GFS OPENS THE WAVE AND LIFTS IT INTO THE NORTHERN ROCKIES. IF THE GFS VERIFIES, THEN THE FORCING WILL BE MUCH LESS. HOWEVER, THE EC SHOWS A SCENARIO WITH ANOTHER ROUND OF STRONG FORCING. HAVE LEFT SLIGHT CHANCES IN AND WILL NEED TO REEVALUATE AFTER ANOTHER RUN OR TWO TO SEE IF MODELS CONVERGE TO EITHER OF THESE SOLUTIONS. OTHERWISE, LEFT THE PREVIOUS FORECAST INTACT. TEMPERATURES WILL BE AROUND SEASONAL AVERAGES TO SLIGHTLY BELOW DEPENDING ON CLOUD COVER. CHANCES OF THUNDERSTORMS AND SHOWERS WILL OCCUR EACH DAY AS DEEPER MOISTURE IS TRANSPORTED NORTHWARD AROUND THE WESTERN PERIPHERY OF VERY STAGNANT HIGH PRESSURE. BOYD && .AVIATION... SHOWERS AND THUNDERSTORMS WILL REDEVELOP TODAY, BUT WITH SOME SOUTHWEST FLOW, PUSH AWAY FROM THE SIERRA CREST BY MID TO LATE IN THE AFTERNOON. THIS PLACES THE BEST CHANCE OF THUNDERSTORMS OVER WESTERN NEVADA. GUSTY OUTFLOW WINDS TO 50 MPH ARE THE BIGGEST THREAT, WHICH MAY KICK OFF AREAS OF BLOWING DUST. SOUTHWEST FLOW ALOFT WILL INCREASE FOR SATURDAY WITH A THREAT OF STORMS LIMITED TO SOUTH OF BRIDGEPORT TO FALLON. MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL INITIATE SUNDAY AFTERNOON SOUTH OF HIGHWAY 50 THEN PRETTY MUCH ALL TERMINALS FOR MONDAY WITH THE NEXT STRONG WAVE. THE SOUTHWEST FLOW ALOFT WILL ALSO PUSH SMOKE FROM WILDFIRE ALONG THE WESTERN SIERRA SLOPES INTO THE AREA. THIS WILL LEAD TO VISIBILITY RESTRICTIONS AS LOW AS 3 MILES, NORTH OF SUSANVILLE-GERLACH AND ACROSS MONO, MINERAL AND SOUTHERN LYON COUNTIES. BRONG/BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 1, 4:33 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
433 PM PDT FRI AUG 1 2014
NVZ003-004-020030-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
433 PM PDT FRI AUG 1 2014
...STRONG THUNDERSTORM SOUTHWEST OF NIXON MOVING NORTHEAST...
AT 424 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF DERBY DAM...OR 7 MILES
SOUTHWEST OF NIXON...AND MOVING NORTHEAST AT 5 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...AND STRONG GUSTY WINDS TO 55
MPH WITH CROSSWINDS ALONG HIGHWAY 447...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 530 PM PDT INCLUDE...HIGHWAY
447...FERNLEY...NIXON... WADSWORTH AND VIRGINIA PEAK.
&&
LAT...LON 3986 11943 3981 11922 3960 11920 3957 11941
3963 11949
TIME...MOT...LOC 2331Z 221DEG 7KT 3967 11941
BOYDSpecial weather statement, Aug 1, 4:44 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 444 PM PDT FRI AUG 1 2014 NVZ001-020015- MINERAL AND SOUTHERN LYON COUNTIES- 444 PM PDT FRI AUG 1 2014 ...STRONG STORM AFFECTING WALKER LAKE... AT 440 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM JUST WEST OF WALKER LAKE...AND MOVING NORTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 515 PM PDT INCLUDE...WALKER LAKE AND HIGHWAY 95 NORTH OF HAWTHORNE. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. && LAT...LON 3893 11861 3877 11840 3853 11873 3865 11890 TIME...MOT...LOC 2342Z 222DEG 18KT 3866 11873 HOHMANN
Local storm report, Aug 1, 5:04 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
504 PM PDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 1 N BENTON 37.84N 118.48W
08/01/2014 E0.88 INCH MONO CA TRAINED SPOTTER
ESTIMATED NICKEL SIZE HAIL WITH HEAVY RAIN AND STRONG
WINDS BLOWING SMALL DUMPSTER AROUND. NO FLOODING OR
PONDING.
&&
JKIELHORSpecial weather statement, Aug 1, 5:08 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
508 PM PDT FRI AUG 1 2014
CAZ073-020045-
MONO-
508 PM PDT FRI AUG 1 2014
...STRONG THUNDERSTORM MOVING INTO THE WHITE MOUNTAINS...
AT 504 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BENTON...AND MOVING
NORTHEAST AT 15 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING NICKLE
SIZED HAIL.
* LOCATIONS AFFECTED THROUGH 545 PM PDT INCLUDE...MONTGOMERY PEAK
AND THE RIDGE SOUTH TOWARD WHITE MOUNTAIN PEAK.
HIKERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES
ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND
STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS.
&&
LAT...LON 3770 11853 3790 11843 3790 11841 3776 11823
3762 11832
TIME...MOT...LOC 0005Z 219DEG 26KT 3776 11834
HOHMANNSpecial weather statement, Aug 1, 5:25 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
525 PM PDT FRI AUG 1 2014
NVZ001-020130-
MINERAL AND SOUTHERN LYON COUNTIES-
525 PM PDT FRI AUG 1 2014
...STRONG THUNDERSTORM ON THE NORTH END OF WALKER LAKE...
AT 521 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM ON THE NORTH END OF WALKER LAKE...OR 10 MILES
SOUTH OF SCHURZ...AND MOVING NORTHEAST AT 15 MPH.
FREQUENT DEADLY LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 630 PM PDT INCLUDE...
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 3888 11882 3903 11858 3883 11849 3874 11871
3875 11880
TIME...MOT...LOC 0024Z 243DEG 14KT 3885 11872
BOYDSpecial weather statement, Aug 1, 5:31 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
531 PM PDT FRI AUG 1 2014
NVZ001-020130-
MINERAL AND SOUTHERN LYON COUNTIES-
531 PM PDT FRI AUG 1 2014
...STRONG THUNDERSTORM ON THE NORTH END OF WALKER LAKE...
AT 521 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM ON THE NORTH END OF WALKER LAKE...OR 10 MILES
SOUTH OF SCHURZ...AND MOVING NORTHEAST AT 15 MPH.
FREQUENT DEADLY LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 630 PM PDT INCLUDE...WALKER LAKE.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 3888 11882 3903 11858 3883 11849 3874 11871
3875 11880
TIME...MOT...LOC 0024Z 243DEG 14KT 3885 11872
BOYDThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:08 PM PDT | Special Weather Statement | REV | Mono | 37 min |
| Aug 2, 9:48 AM PDT | Flash Flood Watch | REV | Mono | 36 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.